Florida, 2016Wildfire in Florida, May 2, 2016
May 2, 2016 · NWS JAX · 1 event in 1 county or zone
Sea breeze regime with scattered inland afternoon showers and thunderstorms.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze regime with scattered inland afternoon showers and thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 2, 2:04 PM EST, 56 minutes earlier.
Area forecast discussion, May 2, 2:04 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT MON MAY 2 2016
...INCREASING CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...
.NEAR TERM /TONIGHT-TUESDAY/...
TONIGHT...ISOLD TO WIDELY SCT SHOWERS/STORMS EXPECTED THIS
EVENING. RESPECTIVE EAST COAST AND WEST COAST SEA BREEZE MERGERS
ARE ANTICIPATED THIS LATE AFTERNOON OR EARLY EVENING NEAR THE
SR301 CORRIDOR. THE RESIDUAL CONVECTION SHOULD PUSH EASTWARD
TOWARD THE COAST THIS EARLY EVENING THEN MIGRATE OFFSHORE. THE
CONVECTION SHOULD BE ISOLD TO WIDELY SCATTERED IN NATURE...WANING
FURTHER IN AREAL COVERAGE WITH LOSS OF DAYTIME HEATING THIS MID TO
LATE EVENING AS IT MOVES TOWARD THE COAST. LOWS TONIGHT WILL BE IN
THE UPPER 60S TO AROUND 70 DUE TO S-SW FLOW AND PARTLY CLOUDY
SKIES. SOME PATCHY SHALLOW FOG POSSIBLE LATE TONIGHT.
.TUESDAY...MID LEVEL RIDGE WILL CONTINUE TO WEAKEN AND TRACK
EASTWARD INTO THE ADJACENT ATLANTIC AS MID LEVEL RIDGE MOVES
INTO THE ARKLAMISS REGION. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL INCREASE AS THE DAY PROGRESSES AS AIRMASS
BEGINS TO PRIME WITH PRECIPITABLE WATER VALUES INCREASING BETWEEN
1.60 AND 1.80 INCHES. DEEP LAYER UNIDIRECTIONAL SPEED SHEAR
INCREASES INTO THE AFTERNOON WITH SUFFICIENT CAPES FOR A FEW
STORMS BECOME STRONG TO PERHAPS ONE TO TWO BECOMING SEVERE. SPC
CONTINUES TO PLACE OUR AREA IN MARGINAL RISK OF SEVERE STORMS WITH
A FEW STORMS POTENTIALLY HAVING GUSTY WINDS OF 40-60 MPH. HIGHS
TUESDAY WILL MAINLY BE IN THE MID TO UPPER 80S.
.SHORT TERM...
TUESDAY NIGHT/WEDNESDAY...MODELS IN GOOD AGREEMENT FOR PRE-FRONTAL
AND FRONTAL SCATTERED TO NUMEROUS SHOWERS AND STORMS IN THIS
PERIOD...BUT THEY ARE ALSO SHOWING A HIGHER LIKELIHOOD OF ENERGY
ALONG THIS BOUNDARY SPLITTING NORTH AND SOUTH OF THE NORTH FLORIDA
REGION. NUMEROUS STRONG/SEVERE PRE-FRONTAL SHOWERS/STORMS ONGOING
TUESDAY EVENING ACROSS SE GA WILL FADE AFTER SUNSET AND THE LOSS
OF HEATING AND BECOME MORE SCATTERED IN NATURE DURING THE
OVERNIGHT HOURS AS THE FRONTAL BOUNDARY DRIFTS CLOSE TO THE FL/GA
BORDER TOWARDS MORNING AND ENERGY ALONG THIS BOUNDARY HAS LIFTED
NORTH INTO THE CAROLINAS. MODELS THEN SHOWING NEXT UPPER LEVEL
ENERGY MOVING ACROSS THE EASTERN GOMEX EARLY WED AND REIGNITING
NUMEROUS SHOWERS AND STORMS ALONG THE FRONTAL BOUNDARY SOMEWHERE
OVER THE I-10 CORRIDOR AND SOUTHWARD WEDNESDAY MORNING BUT WITH
THE LACK OF ANY SIGNIFICANT HEATING EXPECT MOST OF THE STRONGER TO
SEVERE STORM POTENTIAL TO END UP ACROSS CENTRAL FLORIDA AS FRONTAL
BOUNDARY HEADS IN THAT DIRECTION DURING PEAK HEATING. SO CONFIDENCE
IN ENTIRE SCENARIO IS ONLY MODERATE AT THIS TIME AND STORM TOTAL
RAINFALL IS STILL EXPECTED TO BE CLOSE TO ONE INCH ACROSS SE GA
AND CLOSER TO ONE HALF INCH ACROSS NE FL DUE TO POSSIBLE SPLIT
SCENARIO. MILD/HUMID OVERNIGHT LOWS NEAR 70 DEGREES ARE EXPECTED
TUE NIGHT AND WHILE COOLER MAX TEMPS ARE EXPECTED WEDNESDAY
AFTERNOON BEHIND THE FRONT AND WITH INCREASED WEST WINDS TO 15-25
MPH STILL BELIEVE THEY COULD REACH INTO THE LOWER/MIDDLE 80S WITH
SUCH A MILD START AND SOME SUNSHINE BREAKING OUT DURING THE
AFTERNOON HOURS.
WED NIGHT/THURSDAY...AS FRONT CLEARS THE REGION LATE WEDNESDAY
EXPECTING CLEARING SKIES AND COOLER/DRIER AIRMASS TO FILTER INTO
THE REGION WITH LOWS IN THE 50S AND HIGHS SLIGHTLY BELOW NORMAL
VALUES IN THE MID/UPPER 70S ACROSS SE GA AND AROUND 80 DEGREES
ACROSS NE FL. GUSTY NORTHWEST WINDS AT 15-25 MPH ARE EXPECTED
DURING THE AFTERNOON HOURS.
.LONG TERM /THU NIGHT THROUGH MONDAY/...
PATTERN CHANGE BACK TO DRIER AND LESS HUMID CONDITIONS AS UPPER
LEVEL TROF PASSES EAST INTO THE WESTERN ATLC THROUGH THE END OF
THE WEEK AND HIGH PRESSURE BUILDS IN AT THE SURFACE AND ALOFT OVER
THE WEEKEND AND LINGERS INTO EARLY NEXT WEEK. COOLER THAN NORMAL
TEMPS WILL CONTINUE THROUGH THE END OF THE WEEK WITH WIDESPREAD
LOWS IN THE 40S/50S AND HIGHS MID/UPPER 70S ON FRIDAY WITH SOME
NEAR RECORD LOWS POSSIBLE OVER INLAND AREAS EARLY FRIDAY MORNING
IF THE COOLER ECMWF MODEL GUIDANCE VERIFIES. OVER THE WEEKEND
WARMING TREND WILL BEGIN WITH HIGHS IN THE LOWER 80S SATURDAY AND
BACK UP TO CLIMO VALUES IN THE MIDDLE 80S SUNDAY AND BACK INTO THE
UPPER 80S BY MONDAY.
&&
.AVIATION...INTERMITTENT MVFR CIGS ARE POSSIBLE OVER SOME
TERMINALS THIS EARLY EVENING AS SOME THUNDERSTORMS MAY BRIEFLY
MOVE OVER A TERMINAL SITE. VFR CONDITIONS ARE ANTICIPATED
OTHERWISE. INLAND TERMINALS MAY HAVE PATCHY FOG BRIEFLY REDUCING
VSBYS INTO THE 3-5 NM RANGE FROM 09Z-13Z. NOT CONFIDENT IN THIS
SCENARIO IF THERE ARE MID AND HIGH CLOUDS WITH SLIGHT INCREASE IN
SSW WINDS. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TUESDAY AFTERNOON AHEAD OF AN ENCROACHING FRONTAL SYSTEM AND MID
LEVEL TROUGH.
&&
.MARINE...
HIGH PRESSURE WILL BE EAST OF AREA WATERS THROUGH TONIGHT FOR A
LIGHT SOUTHERLY WIND. A COLD FRONT WILL APPROACH FROM THE WEST
TUESDAY THEN PUSH SOUTH OF THE LOCAL WATERS LATE WEDNESDAY. BREEZY
NW FLOW EXPECTED WED NIGHT THROUGH FRIDAY AS HIGH PRESSURE WILL BE
LOCATED WELL W AND NW OF THE AREA. PERIODS OF EXERCISE CAUTION
CONDITIONS ARE POSSIBLE OVER THE OFFSHORE WATERS THIS WEEK. MAIN
SHORT TERM HAZARD FOR MARINERS WILL BE OFFSHORE MOVING
THUNDERSTORMS TODAY THROUGH TUESDAY NIGHT...MAINLY DURING THE MID
TO LATE AFTN HOURS THROUGH THE EVENING.
RIP CURRENTS: LOW RISK THROUGH TUE.
&&
.FIRE WEATHER...
ELEVATED DISPERSION VALUES ARE EXPECTED TUESDAY AND WEDNESDAY
AFTERNOONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 84 64 80 / 40 70 50 10
SSI 72 83 68 81 / 40 60 50 20
JAX 70 87 68 83 / 30 50 50 50
SGJ 71 86 70 83 / 30 40 40 60
GNV 69 86 68 83 / 20 40 50 60
OCF 69 85 69 83 / 20 40 50 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CORDERO/HESS
Hazardous weather outlook, May 2, 1:54 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT MON MAY 2 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-031100-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
254 PM EDT MON MAY 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. LOCALLY STRONG WIND GUSTS MAY ACCOMPANY ISOLATED STRONG
STORMS. STORMS WILL MOVE NORTHEAST AROUND 15 TO 20 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A GOOD CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY.
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVER MUCH OF THE
REGION WHICH COULD PRODUCE STRONG WIND GUSTS OF 40-60 MPH AND
HAIL THE SIZE OF QUARTERS. THE THREAT OF ANY ISOLATED SEVERE
STORMS SHOULD MOVE OUT OF SOUTHEAST GEORGIA BY WEDNESDAY AS A COLD
FRONT MOVES SOUTHEAST THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Wildfire, Putnam
- When
- May 2, 3:00 PM EST
- Where
- Putnam forecast zone
- Reported by
- Broadcast Media
A wildfire about 2 miles east of Bostwick grew about 250 acres. The fire was about 60 percent contained as of the late evening report. One dozen homes were threatened during the late afternoon, but no damages occurred.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 2, 2016$35,000 · 1.75 in hail · 26 events
- Flash Flooding and Flooding in Maryland, May 2 to 3, 2016$80,000 · 8 events
- Hail and Damaging Winds in Virginia, May 2, 20162.25 in hail · 29 events
- Hail and Damaging Winds in Maryland, May 2, 20162.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, May 2, 2016$3,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in North Carolina, May 2, 20162 in hail · 17 events
- Flash Flooding and Hail in Kentucky, May 2, 2016$1,000 · 2 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 2, 20162.25 in hail · 13 events
- Hail in Pennsylvania, May 2, 20161.75 in hail · 11 events
- Flood and Hail in South Carolina, May 2, 20161 in hail · 11 events
- Hail and Damaging Winds in Virginia, May 2, 2016$8,000 · 1.25 in hail · 10 events
- Hail and Damaging Wind in North Carolina, May 2, 2016$1,000 · 1.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628495.